Ask a doctor

Cystic Acne After Obagi?

Hi Doctors, I had been blessed with good skin with an occasional pimple every few months. I started Obagi hoping to get an even skin tone. after five weeks of use i noticed i was getting a lot of comedones (which i am prone to) and cystic acne. It has been almost ten weeks now that i have quit Obagi and started epiduo, antibiotics and birth control but my skin is constantly plagued with cystic acne and it only seems to be getting worst. I don't know what to do anymore :(

Doctor Answers (1)

Cystic Acne That is Not Improving

+1

After 10 weeks on an acne regimen like the one you are using, I would expect you to see some improvement of your acne.  Prescription medications typically take 4-8 weeks to work, though some hormonal treatments (like the birth control pills) can take up to 12 weeks to fully work.  If you do not see improvement very soon, I would begin to discuss other options with your dermatologist.  For my patients who do not see improvement with topical medications, oral antibiotics, and birth control, I often recommend in-office treatments (such as photodynamic therapy or Isolaz laser treatment) to treat their acne more aggressively.  Another option for treatment may be isotretinoin, though this should be discussed at length with your dermatologist prior to proceeding.

Web reference: http://www.clearclinic.com/pdt/

New York Dermatologic Surgeon
4.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...